Flash Flood, Bergen
- When
- July 18, 6:57 PM EST to 7:10 PM EST
- Where
- Bergen County, Montvale
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.050, -74.033
Flash flooding of streets caused several road closures.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 18, 3:00 PM EST, 3 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 400 PM EDT MON JUL 18 2005 .NEAR TERM (THIS EVENING AND TONIGHT)... MESOSCALE PROCESSES ALONG WITH LOADS OF INSTAB AND PWAT HELPING TO CAUSE SCATTERED FLASH FLOODING TO OCCUR...MAINLY OVER NORTHERN NASSAU AND NW SUFFOLK COUNTIES ON LI WHERE SEABREEZE HAS LIT UP. WILL BE CONTINUING TO MONITOR FOR FLOOD/ISOLD SVR THREAT THROUGH EARLY THIS EVENING ACRS THE ENTIRE CWA...ALTHOUGH MOST OF LI SHOULD BE SAFE IN THE NEXT HOUR OR TWO AS SEABREEZE PUSHES INTO THE SOUND. OTHERWISE...JUST A VERY MUGGY NIGHT WITH SCATTERED SHOWERS BECOMING LESS NUMEROUS AS THE EVENING PROGRESSES. FOG AND STRATUS LIKELY REDEVELOP ALONG THE COAST IF NOT ALL OF THE CWA OVERNIGHT. && .SHORT TERM (TUE AND WED)... COLD FRONT APPROACHES TUE AFTN. AFTER SOME MORNING FOG AND STRATUS...EXPECT SHOWERS AND TSTMS TO DVLP DURING THE AFTERNOON. WINDS DO INCREASE ALOFT AS S/W APPROACHES...SO THIS COMBINED WITH PLENTY OF INSTAB COULD ALLOW FOR SOME ISOLD SEVERE STORMS AND FLASH FLOODING. TEMPS AND HEAT INDEX ANOTHER STORY. HIGHS TUE SHOULD BE A FEW WARMER THAN TODAY. THIS COMBINED WITH DEWS IN THE 70S SHOULD GET HIS AROUND 100F IF NOT A DEGREE OR TWO HIGHER ACROSS MOST OF THE CWA EXCEPT THE BEACHES. WILL LIKELY GO WITH AN SPS FOR ADDRESS THE HEAT ISSUES. NO ADV ATTM SINCE WE HAVE PLENTY OF TIME TO REASSESS ON EVENING/MID SHIFT. WE DRY OUT AS FAR AS DEWPOINTS GO ON WEDNESDAY...BUT TEMPS STILL HOT /90S/ FOR MOST IF NOT ALL OF THE CWA. && LONG TERM (THU THROUGH MON)... WARM CONDITIONS WILL CONTINUE...HOWEVER CONDITIONS WILL BE LESS HUMID. A COLD FRONT WILL MOVE THROUGH THE REGION ON FRIDAY AFTERNOON SETTING OFF A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS. DRIER WEATHER WILL RETURN FOR SATURDAY AND MUCH OF SUNDAY. IT APPEARS AT THIS TIME THAT ANOTHER FRONTAL BOUNDARY WILL CROSS THE CWA SUNDAY EVENING. WENT WITH A SLIGHT CHANCE TO COVER THE POSSIBILITY OF ANY SHOWERS OR THUNDERSTORMS. DRIER WEATHER RETURNS FOR MONDAY. && .AVIATION... SEABREEZE BOUNDARY HAS ACTED AS THE TRIGGER FOR CONVECTION TO FIRE UP ACROSS LONG ISLAND AND SOUTHERN CT. HAVE INCLUDED A CB APPENDAGE AT MOST TERMINALS TO ACCOUNT FOR THE POSSIBILITY FOR TSTMS AT AREA TAF SITES. EXPECTING MAINLY MVFR CONDITIONS TO PREVAIL OUTSIDE OF NYC (MOSTLY FOR VSBY - FOG/HAZE). COOLING FROM TSTMS HAVE ALLOWED IFR STRATUS ALONG THE SOUTH SHORE OF LONG ISLAND TO ADVECT INLAND. THIS MAY END UP REMAINING OVER COASTAL TERMINALS FOR THE REMAINDER OF THE DAY. OTHERWISE..EXPECTING A REPEAT PERFORMANCE OF LAST NIGHT WITH REGARDS TO FOG AND STRATUS WITH LIGHT SOUTHERLY FLOW CONTINUING. CONDITIONS EXPECTED TO LOWER TO LIFR/VLIFR AT COASTAL TERMINALS...IFR/LOW MVFR ELSEWHERE. HOWEVER...EXPECTING A QUICKER IMPROVEMENT ON TUE AS WINDS SHOULD PICK UP OUT OF THE SOUTHWEST IN THE MORNING AHEAD OF AN APPROACHING COLD FRONT. && .MARINE... WINDS/SEAS TO REMAIN BELOW SCA CRITERIA THROUGH THE FCST PERIOD. SHOWERS AND TSTMS WILL MOVE ACROSS THE WATERS THIS EVENING...AND ANY TSTMS WILL BE CAPABLE OF PRODUCING LOCALLY HIGHER WINDS/SEAS. FOG WILL ONCE AGAIN DEVELOP TONIGHT AS HIGH DEWPOINT AIR MOVES OVER THE COOLER SHELF WATERS. A COLD FRONT WILL CROSS THE WATERS TUE NIGHT AND IMPROVING CONDITIONS WILL BUILD OVER THE AREA BEHIND THE FRONT FOR MIDWEEK. && .HYDROLOGY... ANY TSTMS THRU TUESDAY MAY PRODUCE LOCALLY HEAVY DOWNPOURS AND ATTENDANT FLOOD THREAT GIVEN PWATS OVER 2 AND RELATIVELY LIGHT STEERING WINDS. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && NEAR/SHORT TERM...EKSTER MARINE...SILVA AVIATION...AL LONG TERM...BC/JT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 426 AM EDT MON JUL 18 2005 CTZ005>012-NJZ002>006-011-NYZ067>081-191100- BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ- KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY- NORTHEAST SUFFOLK NY-NORTHERN FAIRFIELD CT-NORTHERN MIDDLESEX CT- NORTHERN NEW HAVEN CT-NORTHERN NEW LONDON CT-NORTHERN WESTCHESTER NY- NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY- RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHEAST SUFFOLK NY- SOUTHERN FAIRFIELD CT-SOUTHERN MIDDLESEX CT-SOUTHERN NEW HAVEN CT- SOUTHERN NEW LONDON CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY- UNION NJ-WESTERN PASSAIC NJ- 426 AM EDT MON JUL 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK... NORTHEASTERN NEW JERSEY AND SOUTHERN CONNECTICUT. .DAY ONE...TODAY AND TONIGHT ANY THUNDERSTORMS THAT DEVELOP WILL BE SLOW MOVING AND COULD PRODUCE LOCALIZED HEAVY DOWNPOURS AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE THREAT FOR LOCALIZED POOR DRAINAGE FLOODING WITH SLOW MOVING THUNDERSTORMS WILL PERSIST INTO AT LEAST TUESDAY. A FEW THUNDERSTORMS MAY APPROACH SEVERE LIMITS TUESDAY AFTERNOON AND EVENING. THE COMBINATION OF AIR TEMPERATURES CLIMBING INTO THE LOWER 90S ACROSS MUCH OF THE REGION TUESDAY AFTERNOON AND HIGH HUMIDITY WILL CAUSE HEAT INDICES MAY APPROACH 100 DEGREES TUESDAY AFTERNOON. HEAT ADVISORIES MAY BE NECESSARY FOR PARTS OF THE REGION ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERS ARE REQUESTED TO CALL OR SEND IN ANY REPORTS OF FLOODING OR HEAVY RAINFALL. ANZ330-335-338-350-353-355-191100- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-NEW YORK HARBOR- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 426 AM EDT MON JUL 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS AROUND LONG ISLAND...INCLUDING NEW YORK HARBOR. .DAY ONE...TODAY AND TONIGHT... FOG OVER THE WATERS WILL LOCALLY REDUCE VISIBILITY TO BELOW 1 NM. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 411 PM EDT MON JUL 18 2005 NJZ003>006-011-NYZ072>076-190200- BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ- KINGS (BROOKLYN) NY-NEW YORK (MANHATTAN) NY-QUEENS NY- RICHMOND (STATEN IS.) NY-UNION NJ- 411 PM EDT MON JUL 18 2005 ...HEAT INDICES AROUND 100 DEGREES TUESDAY AFTERNOON... A VERY WARM AND HUMID AIRMASS WILL PERSIST ACROSS THE TRI-STATE AREA TONIGHT AND TUESDAY. LOW TEMPERATURES IN URBANIZED AREAS WILL ONLY DROP INTO THE UPPER 70S TONIGHT WITH RELATIVE HUMIDITY VALUES NEAR 100 PERCENT. AFTER SOME MORNING CLOUDS TUESDAY...THE SUN WILL BREAK OUT FROM TIME TO TIME...SENDING TEMPERATURES INTO THE 90S DURING THE AFTERNOON. THIS COMBINED WITH DEWPOINTS IN THE MID 70S WILL ALLOW HEAT INDICES TO APPROACH OR EXCEED 100 DEGREES. SOME RELIEF WILL BE FELT ON WEDNESDAY. TEMPERATURES WILL STILL RISE INTO THE LOWER 90S...BUT RELATIVE HUMIDITY LEVELS SHOULD BE MUCH LOWER THAN TUESDAYS VALUES. CHILDREN...THE ELDERLY...AND PEOPLE WITH CHRONIC AILMENTS ARE USUALLY THE FIRST TO SUFFER FROM THE HEAT. HEAT EXHAUSTION... CRAMPS...OR IN EXTREME CASES HEAT STROKE CAN RESULT FROM PROLONGED EXPOSURE TO THESE CONDITIONS. FRIENDS...RELATIVES...OR NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK. BE SURE TO DRINK PLENTY OF WATER OR OTHER NON-ALCOHOLIC BEVERAGES... WEAR LIGHT COLORED LIGHTWEIGHT CLOTHING...AND IF POSSIBLE...SPEND MORE TIME IN AIR CONDITIONED OR WELL VENTILATED PLACES. STAY TUNED TO NOAA ALL HAZARDS RADIO...OR VISIT OUR WEB SITE AT WEATHER.GOV/OKX FOR FURTHER DETAILS OR UPDATES.
The Brookhaven radar (KOKX), 100 km away, was scanning. The volume nearest the first event began at 23:55 UTC.
1 flash flood. Local standard time, as filed.
Flash flooding of streets caused several road closures.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2005Every state in 2005This day in weather historyWarnings in New Jersey, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467661.